MAUDE Adverse Event Report: MEDTRONIC MEXICO EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

MEDTRONIC MEXICO EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number EUP3530X
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A euphora rx balloon was intended to be used during a procedure to treat a lesion in the mid rca, exhibiting moderate tortuosity and moderate calcification.Stenosis was 90%.There was no damage noted to packaging, and the device was inspected with no issues noted.Negative prep was performed with no issues.The lesion was not pre-dilated.The device did pass through a previously deployed stent.Resistance was encountered when advancing the device and excessive force was not used during delivery.It is reported that balloon deflation difficulties occurred - the balloon would not deflate at the lesion site.The physician removed the device while inflated, after multiple attempts to deflate.No patient injury reported.
 
Additional Manufacturer Narrative
Device evaluation summary: device returned for evaluation.The device returned with the balloon folds had been expanded.Crystallised contrast was visible in the balloon.The proximal balloon bond was necked.It was not possible to inflate the device due to deformation of the proximal balloon bond.Therefore, it was no possible to preform deflation testing.It was not possible to verify the inner lumen patency due to deformation of the proximal balloon bond.No deformation was evident to the distal tip.No other damage was evident to the remainder of the device.Additional information: deflation difficulties were noted on the first inflation; 14 atm of inflation pressure was applied on the first inflation.The balloon was then inflated to 22 atm as the balloon would not deflate.It was stated that there looked like there was air in the balloon.The balloon was pulled out of the artery and into the aorta inflated.The balloon was partially deflated and removed via the groin sheath with little difficulty.The concentration of contrast/saline used was 40/60.Lot number updated.If information is provided in the future, a supplemental report will be issued.

Brand Name
EUPHORA RX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key10050823
Report Number9612164-2020-01869
Device Sequence Number16859307
Product Code LOX
UDI-Device Identifier00643169560314
UDI-Public00643169560314
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K143480
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/25/2021
Device Model NumberEUP3530X
Device Catalogue NumberEUP3530X
Device Lot Number217379134
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/27/2020
Initial Date Received by Manufacturer 05/11/2020
Supplement Date Received by Manufacturer06/02/2020
Initial Report FDA Received Date05/13/2020
Supplement Report FDA Received Date06/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1